Alert archive / North Carolina / River Flood Warnings in 2014
River Flood Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Jan 11, 2014, 5:48 PM EST for Chatham County, North Carolina. It took effect at Jan 11, 2014, 6:37 PM EST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 5:48 PM EST (22:48 UTC)
- In effect from
- Jan 11, 2014, 6:37 PM EST
- Expired
- Jan 13, 2014, 2:00 AM EST
- In force
- 31 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 13.05 ft at Jan 12, 2014, 6:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
338
WGUS42 KRAH 112249
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EST SAT JAN 11 2014
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
...heavy rain over the past 24 hours will cause minor flooding...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC037-121048-
/O.NEW.KRAH.FL.W.0002.140111T2337Z-140113T0700Z/
/BYNN7.1.ER.140111T2337Z.140112T0600Z.140112T1900Z.NO/
548 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE HAW RIVER NEAR BYNUM.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:15 PM SATURDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 11.4 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL
FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT
FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
HAW RIVER
BYNUM 11 10.6 SAT 05 PM 11.4 9.1 7.2 6.2 5.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$5 follow-up statements
676
WGUS82 KRAH 120451
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1151 PM EST SAT JAN 11 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC037-121651-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-140113T1200Z/
/BYNN7.1.ER.140111T2249Z.140112T0600Z.140113T0000Z.NO/
1151 PM EST SAT JAN 11 2014
THE FLOOD WARNING CONTINUES FOR
THE HAW RIVER NEAR BYNUM.
* AT 11:31 PM SATURDAY THE STAGE WAS 12.7 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.9 FEET BY
AFTER MIDNIGHT SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
MONDAY EVENING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT
FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
HAW RIVER
BYNUM 11 12.7 SUN 12 AM 12.3 9.8 7.2 6.2 5.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$972
WGUS82 KRAH 120926
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 AM EST SUN JAN 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA..
HAW RIVER AT HAW RIVER AFFECTING ALAMANCE COUNTY
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
THE HAW RIVER AT HAW RIVER HAS CRESTED AND IS STARTING TO FALL.
THE HAW RIVER AT BYNUM WAS NEARING CREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN. REMAIN AWAY FROM
WATER RUNNING HIGH AND FLOWING FAST.
&&
NCC001-122126-
/O.CON.KRAH.FL.W.0001.000000T0000Z-140113T0125Z/
/HAWN7.1.ER.140111T2203Z.140112T0445Z.140112T1325Z.NO/
426 AM EST SUN JAN 12 2014
THE FLOOD WARNING CONTINUES FOR
THE HAW RIVER AT HAW RIVER.
* AT 4:00 AM SUNDAY THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TODAY.
* IMPACT...AT 18.0 FEET...MINOR FLOOD BEGINS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
HAW RIVER
HAW RIVER 18 18.6 SUN 04 AM 18.5 12.0 8.0 6.2 5.0
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$
NCC037-122126-
/O.CON.KRAH.FL.W.0002.000000T0000Z-140113T1200Z/
/BYNN7.1.ER.140111T2249Z.140112T0901Z.140113T0000Z.NO/
426 AM EST SUN JAN 12 2014
THE FLOOD WARNING CONTINUES FOR
THE HAW RIVER NEAR BYNUM.
* AT 4:01 AM SUNDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 15.0 FEET...THE RIVER WIDENS UP TO 800 FEET ACROSS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
HAW RIVER
BYNUM 11 13.0 SUN 04 AM 12.3 9.8 7.2 6.2 5.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
HAW RIVER: 471.69
BYNUM: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$811
WGUS82 KRAH 121128
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 AM EST SUN JAN 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC037-122328-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-140113T1600Z/
/BYNN7.1.ER.140111T2249Z.140112T1200Z.140113T0400Z.NO/
628 AM EST SUN JAN 12 2014
THE FLOOD WARNING CONTINUES FOR
THE HAW RIVER NEAR BYNUM.
* AT 6:00 AM SUNDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.2 FEET THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 13.0 FEET...THE RIVER WIDENS UP TO ABOUT 600 FEET ACROSS.
IT FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
HAW RIVER
BYNUM 11 13.1 SUN 06 AM 13.2 9.8 7.3 6.3 5.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$268
WGUS82 KRAH 121500
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1000 AM EST SUN JAN 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC037-130300-
/O.EXT.KRAH.FL.W.0002.000000T0000Z-140113T1727Z/
/BYNN7.1.ER.140111T2249Z.140112T1201Z.140113T0527Z.NO/
1000 AM EST SUN JAN 12 2014
THE FLOOD WARNING CONTINUES FOR
THE HAW RIVER NEAR BYNUM.
* AT 9:31 AM SUNDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER
MIDNIGHT MONDAY.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT
FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
HAW RIVER
BYNUM 11 12.9 SUN 10 AM 10.0 7.4 6.3 5.8 5.4
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$695
WGUS82 KRAH 130013
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EST SUN JAN 12 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC037-130043-
/O.CAN.KRAH.FL.W.0002.000000T0000Z-140113T1727Z/
/BYNN7.1.ER.140111T2249Z.140112T1201Z.140112T2336Z.NO/
713 PM EST SUN JAN 12 2014
THE FLOOD WARNING IS CANCELLED FOR
THE HAW RIVER NEAR BYNUM.
* AT 7:01 PM SUNDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:36 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.4 FEET BY TUESDAY
MORNING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT
FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
HAW RIVER
BYNUM 11 10.9 SUN 07 PM 10.0 7.4 6.3 5.8 5.4
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
BYNUM: 283.31
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jan 11, 4:10 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 11, 4:10 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 410 PM EST SAT JAN 11 2014 .SYNOPSIS...A STRONG COLD FRONT WILL CROSS THE REGION THROUGH EARLY EVENING. HIGH PRESSURE WILL BUILD IN QUICKLY FROM THE WEST BEHIND THE COLD FRONT LATE TONIGHT THROUGH SUNDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST LATE MONDAY. && .NEAR TERM /TONIGHT THROUGH SUNDAY NIGHT/... AS OF 410 PM SATURDAY... DEEP MID-UPPER LEVEL TROUGH CROSSING THE EASTERN U.S. WILL AID TO PROPEL A SFC COLD FRONT ACROSS CENTRAL NC THIS EVENING...EXITING OUR COASTAL PLAIN COUNTIES PRIOR TO 10 PM. AHEAD OF THIS BOUNDARY MOIST AIR BEING ADVECTED NORTHWARD AHEAD OF THE MID-UPPER TROUGH WILL MAINTAIN SCATTERED TO NUMEROUS SHOWERS UNTIL FRONTAL PASSAGE THIS EVENING. WLY FLOW IN THE WAKE OF THE SURFACE FRONT WILL ADVECT DRIER COOLER STABLE AIR INTO THE REGION...QUICKLY DIMINISHING THE SHOWERS AND AIDING TO DISSIPATE THE CLOUD COVER. EXPECT CLEARING SKIES TO TRANSLATE WEST-TO-EAST ACROSS THE REGION THIS EVENING WITH MOSTLY CLEAR SKIES ANTICIPATED AREAWIDE SHORTLY AFTER MIDNIGHT. EXPECT WINDS TO BE BLUSTERY INTO THE OVERNIGHT HOURS WITH GUSTS 15- 19KTS INTO THE OVERNIGHT HOURS. THIS MIXING WILL INITIALLY AID TO KEEP TEMPS UP A BIT. SFC WINDS MAY DECOUPLE TOWARD DAYBREAK...ALLOWING TEMPS TO COOL INTO THE UPPER 30S-LOWER 40S. SUNDAY AND SUNDAY NIGHT...TRANQUIL WEATHER PATTERN WITH COOL DRY HIGH PRESSURE BUILDING INTO THE REGION SUNDAY..THEN DRIFTING EAST SUNDAY NIGHT. DEEP WLY FLOW WILL AID TO ABATE THE COOL AIR ADVECTION THANKS TO DOWNSLOPE COMPONENT. FAVORED MAX TEMPS SUNDAY CLOSER TO COOLER NAM MOS. MAX TEMPS MID 50S FAR NORTHERN PIEDMONT TO AROUND 60S FAR SOUTH. LOWS SUNDAY NIGHT WILL BE DEPENDENT UPON WHETHER A LIGHT SW FLOW DEVELOPS ON THE BACKSIDE OF THE RETREATING HIGH. OCCURRENCE OF THIS APPEARS LESS LIKELY IN THE EAST-NE SO FAVOR COOLER MOS GUIDANCE HERE. IN THE WEST...BETTER POTENTIAL FOR A LIGHT WIND TO DEVELOP AFTER MIDNIGHT. THIS YIELDS A FAIRLY UNIFORM MIN TEMP FIELD (MID 30S WITH NEAR 30-LOWER 30S IN THE EAST-NE). && .SHORT TERM /MONDAY THROUGH TUESDAY/... AS OF 100 PM SATURDAY... SUNDAY'S SURFACE HIGH OVER THE SOUTHEAST STATES WILL HAVE MOVED OFFSHORE BY DAYBREAK MON... AS THE AXIS OF THE MID LEVEL RIDGE SHIFTS CORRESPONDINGLY OFF THE EAST COAST... IN RESPONSE TO ANOTHER LONGWAVE TROUGH DIGGING TO OUR WEST FROM THE GREAT LAKES DOWN THROUGH OVER TX/OK/AR/LA/TN/AL. WINDS THROUGH THE COLUMN OVER NC WILL BECOME SOUTHWESTERLY... DRAWING INCREASING AMOUNTS OF MOISTURE NORTHEASTWARD INTO THE AREA... STARTING FIRST WELL ALOFT AS 80+ KT SW WINDS THROUGH THE 600-300 MB LAYER AHEAD OF THE INCOMING TROUGH WILL BRING IN INCREASING AND THICKENING HIGH CLOUDS FROM THE WSW DURING MON. RISING THICKNESSES TO WELL ABOVE NORMAL VALUES SUPPORT HIGHS OF 56-64... WITH A BRISK SURFACE WIND FROM THE SW. THE ECMWF REMAINS MUCH MORE AMPLIFIED AND SLOWER (BY AROUND 6 HRS) THAN THE NAM/GFS WITH THE SOUTHERN PORTION OF THE INCOMING TROUGH WITH THE SURFACE WARM SECTOR SURGING WELL INLAND INTO THE COASTAL PLAIN (ALTHOUGH NOT AS FAR INLAND AS YESTERDAY'S RUNS. HENCE THE ECMWF IS MUCH WETTER MON NIGHT/TUE WITH A BETTER INFLUX OF MOISTURE AND STRONGER DYNAMIC FORCING FOR ASCENT... WHILE THE NAM/GFS DEPICT WEAKER AND MORE SHEARED VORTICITY CROSSING THE AREA WITH JUST LIGHT PRECIP MON NIGHT THROUGH TUE MORNING. THE ECMWF AGREES WELL WITH ITS ENSEMBLE MEAN BUT HAS SHOWN A SLIGHTLY FASTER AND SLIGHTLY MORE SHEARED TREND IN RECENT RUNS WITH THE SOUTHERN PORTION OF THIS TROUGH... WHICH MAKES SENSE CONSIDERING THAT THE MODELS ARE TRENDING STRONGER WITH THE NORTHERN ENERGY DIGGING INTO THE MIDWEST MON NIGHT/TUE. SO WILL STAY WITH A COMPROMISE SOLUTION... WITH GOOD CHANCE POPS FOR LATE MON NIGHT INTO TUE MORNING... BETWEEN THE TIME FRAMES OF THE SLOW ECMWF AND FASTER GFS... WITH QPF VALUES UP TO A TENTH TO QUARTER INCH... MORE THAN THE GFS BUT LESS THAN THE ECMWF. CONFIDENCE IN THIS EVENT IS NOT HIGH DUE TO THE MODEL DISCREPANCIES... SO STAY TUNED. EXPECT MILD LOWS OF 40-51 MON NIGHT. SKIES SHOULD GRADUALLY CLEAR OUT FROM NW TO SE TUE AS THE SHEARING VORTICITY HEADS TO OUR EAST WITH THE WEAKENING MID LEVEL TROUGH. THE NAM INDICATES LINGERING MOISTURE IN THE 850-700 MB LAYER... SO WILL KEEP SCATTERED CLOUDS THROUGH THE AFTERNOON. TOUGH CALL ON TEMPS AS THE INCOMING HIGH WILL BE SOUTHERN-STREAM SOURCED AND LIKELY HIGHLY MODIFIED... WITH THICKNESSES DIPPING BUT STAYING ABOVE NORMAL. WILL HAVE HIGHS 55-62. -GIH && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... AS OF 330 PM SATURDAY... FOR TUE NIGHT THROUGH WED NIGHT: MODELS CONTINUE TO SHOW ENERGY DIVING INTO THE NORTHERN PORTION OF THE TROUGH OVER THE GREAT LAKES INTO THE OHIO VALLEY... RESULTING IN A STRONGLY AMPLIFYING LONGWAVE TROUGH DIGGING OVER THE EASTERN STATES TUE NIGHT THROUGH WED NIGHT. SOME DISAGREEMENT REMAINS BETWEEN THE GFS AND ECMWF BUT THEY APPEAR TO BE CONVERGING ON A COMMON SOLUTION WITH A DEEP NARROW TROUGH AND STRONG VORTICITY DIVING OVER GA THEN NE UP THROUGH THE CENTRAL CAROLINAS FROM WED MORNING INTO WED EVENING. THE PRECEDING LOW LEVEL FLOW IS MOSTLY DOWNSLOPE FROM THE NW AND ONLY BRIEFLY AND WEAKLY FROM THE SW... WHICH DOES NOT FAVOR HAVING A LOT OF MOISTURE TO WORK WITH... HOWEVER VIGOROUS FORCED ASCENT WITH SYSTEMS LIKE THIS CAN EASILY RESULT IN RAPID SATURATION THROUGH THE COLUMN IN AN OTHERWISE MARGINAL ENVIRONMENT. MODEL-GENERATED QPF FROM THE LATEST RUNS OF THE GFS AND ECMWF ARE IN BETTER AGREEMENT IN BRINGING LIGHT PRECIP ACROSS CENTRAL NC... MAINLY THE WRN AND NRN PORTIONS... LATE TUE NIGHT THROUGH EARLY WED EVENING. THE ENTIRE COLUMN COOLS DURING THE DAY... AND PARTIAL THICKNESSES (1000-850 MB AND 850-700 MB) THAT START WED MORNING AROUND 1300 M/1500 M IN THE TRIAD ON THE GFS ARE EXPECTED TO DROP TO 1270 M/1470 M BY 00Z THU. THESE VALUES AS WELL AS FORECAST SOUNDINGS SHOWING STEEP LAPSE RATES SUPPORT MAINLY SNOW SHOWERS IN THE NRN/WRN CWA AND MIXED WITH OR PREDOMINANTLY RAIN SHOWES IN THE SRN/ERN CWA. BASED ON THE IMPROVED MODEL AGREEMENT... WILL BUMP UP POPS INTO THE LOW CHANCE CATEGORY... HIGHER NW THAN SE... ALTHOUGH AMOUNTS ARE LIKELY TO BE VERY LIGHT AND INCONSEQUENTIAL REGARDLESS OF TYPE. EXPECT COOLER THAN NORMAL TEMPS WITH PARTLY TO MOSTLY CLOUDY SKIES. FOR THU THROUGH SAT: THE DEEP TROUGH IS EXPECTED TO MOVE OFF THE COAST IN THE PREDAWN HOURS THU MORNING. CHILLY START THU WITH THICKNESSES WELL BELOW NORMAL... BUT THE AIR MASS SHOULD MODIFY SOMEWHAT AS SURFACE HIGH PRESSURE AGAIN TRACKS QUICKLY EASTWARD TO OUR SOUTH... OVER THE SRN GULF COAST STATES WITH A MAINLY WESTERLY LOW LEVEL FLOW. A WEAK SURFACE TROUGH SWINGING THROUGH MAY BRING A FEW CLOUDS LATE THU. ANOTHER BROAD TROUGH WILL DIG OVER THE GREAT LAKES AND NORTHEAST FRI/SAT... BUT THIS WILL BE MUCH BROADER AND LESS AMPLIFIED AS COMPARED TO THE PREVIOUS TWO SYSTEMS... AND IT WILL BE MOISTURE-STARVED IN OUR AREA... SO EXPECT DRY WEATHER. TEMPS SHOULD HOLD JUST BELOW NORMAL. -GIH && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 100 PM SATURDAY... HAZARDOUS AVIATION CONDITIONS WILL PERSIST OVER CENTRAL NC FOR A FEW MORE HOURS... BEFORE IMPROVING TO VFR FROM WEST TO EAST BETWEEN 20Z AND 23Z. A STRONGLY FORCED LINE OF STORMS NOW MOVING THROUGH CENTRAL NC IS REINFORCING IFR CONDITIONS AT INT/GSO AND WILL BRING THE CURRENT MVFR CONDITIONS AT RDU/FAY/RWI DOWN TO IFR OR LIFR FOR A PERIOD OF 1-2 HOURS AS THE SQUALL LINE MOVES THROUGH. IN ADDITION...BLUSTERY AND CHAOTIC WINDS WILL PERSIST AT AROUND 15 KTS GUSTING TO 25-35 KTS... FROM THE WNW AT INT/GSO AND FROM THE SSW AT RDU/FAY/RWI THAT WILL BE SHIFTING TO BE FROM THE WNW. BY 00Z-04Z... CIGS WILL LIFT ABOVE 10 000 FT AGL AS A COLD FRONT SWEEPS THROUGH. WNW WINDS OF 10-15 KTS ARE LIKELY TO PERSIST OVERNIGHT THROUGH 18Z SUN. VFR CONDITIONS WILL DOMINATE FROM 06Z TONIGHT THROUGH 18Z SUN AS HIGH PRESSURE BUILDS IN FROM THE WSW. LOOKING BEYOND 18Z SUN... VFR CONDITIONS WILL DOMINATE THROUGH LATE MON AS HIGH PRESSURE MOVES QUICKLY EASTWARD OVER THE SOUTHEAST STATES AND OFFSHORE. THERE IS A CHANCE OF MVFR CONDITIONS MON NIGHT THROUGH TUE AS ANOTHER STORM SYSTEM CROSSES THE AREA. VFR CONDITIONS ARE LIKELY TO DOMINATE ONCE AGAIN TUE NIGHT THROUGH THU... WITH A SHORT PERIOD OF MVFR CIGS POSSIBLE ESPECIALLY AT INT/GSO/RDU WED AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF/GIH NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...HARTFIELD
Hazardous weather outlook, Jan 11, 4:14 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 414 PM EST SAT JAN 11 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-121030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 414 PM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 11, 3:55 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG PIKEVILLE 35.50N 77.98W
01/11/2014 WAYNE NC 911 CALL CENTER
A TREE WAS BLOWN DOWN ACROSS HWY 117 IN PIKEVILLE.
&&
EVENT NUMBER RAH1400023
SMITHLocal storm report, Jan 11, 3:59 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 SW BROGDEN 35.27N 78.05W
01/11/2014 WAYNE NC 911 CALL CENTER
A TREE WAS BLOWN ACROSS POWERLINES ON HWY 117 SOUTH IN
DUDLEY. RADAR ESTIMATED TIME.
&&
EVENT NUMBER RAH1400025
SMITHLocal storm report, Jan 11, 4:05 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG N DURHAM 35.98N 78.92W
01/11/2014 DURHAM NC 911 CALL CENTER
DURHAM COUNTY 911 REPORTS NUMEROUS TREES DOWN
THROUGHOUT THE COUNTY.
&&
EVENT NUMBER RAH1400026
17Local storm report, Jan 11, 4:14 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG N SCOTLAND NECK 36.13N 77.42W
01/11/2014 HALIFAX NC 911 CALL CENTER
SEVERAL TREES DOWN IN SCOTLAND NECK AND ROANOKE RAPIDS.
&&
EVENT NUMBER RAH1400027
17Local storm report, Jan 11, 4:26 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG N NASHVILLE 35.97N 77.96W
01/11/2014 NASH NC 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE COUNTY... INCLUDING
SEVERAL IN NASHVILLE AND CASTALIA.
&&
EVENT NUMBER RAH1400028
17Local storm report, Jan 11, 4:36 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG 4 WSW RALEIGH 35.80N 78.71W
01/11/2014 WAKE NC NWS EMPLOYEE
AN NWS EMPLOYEE WORKING AN OUTREACH BOOTH AT THE
FISHING AND BOATING SHOW AT THE NC FAIRGROUNDS GRAHAM
BUILDING WITNESSED A LARGE GARAGE DOOR BLOWN INWARD WHEN
THE STRONG WIND GUSTS HIT. ONE BOAT WAS HIT BY THE DOOR
AS IT WAS BLOWN IN.
&&
EVENT NUMBER RAH1400029
17The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 9:01 PM EST | Special Weather Statement | RAH | Cumberland | 44 min |
| Jan 10, 9:16 PM EST | Special Weather Statement | RAH | Cumberland | 44 min |
| Jan 10, 9:26 PM EST | Special Weather Statement | RAH | Sampson | 49 min |
| Jan 10, 9:29 PM EST | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jan 10, 9:32 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 28 min |
| Jan 10, 10:08 PM EST | Special Weather Statement | RAH | Wayne | 52 min |
| Jan 10, 10:39 PM EST | Special Weather Statement | RAH | Franklin, Johnston, Nash, Wake, Wilson | 66 min |
| Jan 11, 6:58 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 77 min |
| Jan 11, 8:26 AM EST | Special Weather Statement | RAH | Alamance, Durham, Orange, Person | 49 min |
| Jan 11, 9:15 AM EST | Special Weather Statement | RAH | Chatham, Durham, Franklin, Granville, Vance, Wake and 1 more | 75 min |
| Jan 11, 9:38 AM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 52 min |
| Jan 11, 10:38 AM EST | Special Weather Statement | RAH | Chatham, Durham, Granville, Lee, Vance | 52 min |
| Jan 11, 10:49 AM EST | Special Weather Statement | RAH | Harnett, Johnston, Wake | 56 min |
| Jan 11, 11:58 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 62 min |
| Jan 11, 12:06 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 39 min |
| Jan 11, 12:11 PM EST | Areal Flood Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jan 11, 12:20 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 40 min |
| Jan 11, 12:45 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond | 60 min |
| Jan 11, 12:50 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 55 min |
| Jan 11, 1:21 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 54 min |
| Jan 11, 1:22 PM EST | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 38 min |
| Jan 11, 1:23 PM EST | Tornado Warning | RAH | Alamance, Chatham, Orange | 37 min |
| Jan 11, 1:31 PM EST | Special Weather Statement | RAH | Cumberland, Johnston, Sampson | 59 min |
| Jan 11, 1:41 PM EST | Tornado Warning | RAH | Chatham, Durham, Orange, Wake | 34 min |
| Jan 11, 1:42 PM EST | Areal Flood Advisory | RAH | Durham, Orange, Person | 2 hr |
| Jan 11, 1:45 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Person, Vance, Wake | 60 min |
| Jan 11, 1:45 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Nash, Sampson, Wayne and 1 more | 60 min |
| Jan 11, 2:01 PM EST | Tornado Warning | RAH | Durham, Johnston, Wake | 29 min |
| Jan 11, 2:13 PM EST | Tornado Warning | RAH | Franklin, Granville, Vance, Wake | 32 min |
| Jan 11, 2:20 PM EST | Tornado Warning | RAH | Johnston | 25 min |
| Jan 11, 2:22 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Nash, Warren | 53 min |
| Jan 11, 2:34 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 56 min |
| Jan 11, 3:08 PM EST | Special Weather Statement | RAH | Sampson | 37 min |
| Jan 11, 4:55 PM EST | Areal Flood Advisory | RAH | Moore | 6 hr |
| Jan 11, 4:55 PM EST | River Flood Warning | RAH | Alamance | 23 hr |
Nearby
River Flood Warnings in North Carolina, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.